Alert archive / California / Wind Advisories in 2009

Wind Advisory 2, NWS Sacramento, CA

February 14, 2009

NWS Sacramento, CA issued this wind advisory at Feb 14, 2009, 4:01 AM PST. It took effect at Feb 15, 2009, 3:00 AM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2009, 4:01 AM PST (12:01 UTC)
In effect from
Feb 15, 2009, 3:00 AM PST
Expired
Feb 16, 2009, 12:13 AM PST
In force
21 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 141201
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
401 AM PST SAT FEB 14 2009

CAZ015>019-064-067-150030-
/O.NEW.KSTO.WI.Y.0002.090215T0800Z-090215T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
MOTHERLODE-
401 AM PST SAT FEB 14 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY
FOR THE SACRAMENTO VALLEY...DELTA...NORTHERN SAN JOAQUIN VALLEY
AND MOTHERLODE...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
SUNDAY.

A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA 
TONIGHT BRINGING STRONG WINDS AND MODERATE TO HEAVY RAINFALL TO
THE LOWER ELEVATIONS. THE SOUTHEAST TO SOUTH WINDS AHEAD OF THIS
SYSTEM WILL BE INCREASING DURING THE EVENING HOURS TONIGHT
REACHING SUSTAINED SPEEDS OF 20 TO 30 MPH DURING THE EARLY MORNING
HOURS SUNDAY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE LATE
TONIGHT THROUGH MIDDAY SUNDAY. THE WINDS ARE EXPECTED TO DECREASE
SUNDAY AFTERNOON BUT WILL REMAIN GUSTY INTO SUNDAY EVENING.

WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL
SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING
HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE
STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING
DURING THIS WINDIER PERIOD.

$$
8 follow-up statements
000 
WWUS76 KSTO 142255
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
255 PM PST SAT FEB 14 2009

CAZ066-151330-
/O.EXA.KSTO.WI.Y.0002.090215T0800Z-090215T2000Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
255 PM PST SAT FEB 14 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SUNDAY.

A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN
CALIFORNIA TONIGHT INTO SUNDAY BRINGING STRONG WIND AND PERIODS OF 
MODERATE TO HEAVY RAINFALL IN THE LOWER ELEVATIONS. SOUTHEAST TO
SOUTH WIND WILL BE INCREASING DURING THE EVENING HOURS WITH SUSTAINED
SPEEDS OF 20 TO 35 MPH AND GUSTS 40 TO 55 MPH EXPECTED LATE
TONIGHT THROUGH MIDDAY SUNDAY. THE WIND IS FORECAST TO DECREASE
SUNDAY AFTERNOON BUT REMAIN GUSTY INTO SUNDAY EVENING.

WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL
SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING
HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE
STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING
DURING THIS WINDIER PERIOD.

$$

CAZ015>019-064-067-151330-
/O.CON.KSTO.WI.Y.0002.090215T0800Z-090215T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
MOTHERLODE-
255 PM PST SAT FEB 14 2009

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
PST SUNDAY FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...
CARQUINEZ STRAIT AND DELTA REGION...COASTAL MOUNTAINS OF SOUTHERN
LAKE COUNTY...AND THE MOTHERLODE.

A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN
CALIFORNIA TONIGHT INTO SUNDAY BRINGING STRONG WIND AND PERIODS OF 
MODERATE TO HEAVY RAINFALL IN THE LOWER ELEVATIONS. SOUTHEAST TO
SOUTH WIND WILL BE INCREASING DURING THE EVENING HOURS WITH SUSTAINED
SPEEDS OF 20 TO 35 MPH AND GUSTS 40 TO 55 MPH EXPECTED LATE
TONIGHT THROUGH MIDDAY SUNDAY. THE WIND IS FORECAST TO DECREASE
SUNDAY AFTERNOON BUT REMAIN GUSTY INTO SUNDAY EVENING.

WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL
SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING
HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE
STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING
DURING THIS WINDIER PERIOD.

$$
000 
WWUS76 KSTO 150453
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
853 PM PST SAT FEB 14 2009

CAZ016>019-067-151400-
/O.EXT.KSTO.WI.Y.0002.090215T1100Z-090215T2200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
853 PM PST SAT FEB 14 2009

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PST SUNDAY. 

A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN
CALIFORNIA TONIGHT INTO SUNDAY WILL BRING STRONG WIND AND PERIODS
OF MODERATE TO HEAVY RAINFALL IN THE LOWER ELEVATIONS. SOUTHEAST
TO SOUTH WIND WILL BE INCREASING DURING THE EVENING HOURS WITH
SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS 40 TO 55 MPH EXPECTED
LATE TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE WIND IS FORECAST 
TO DECREASE SUNDAY AFTERNOON BUT REMAIN GUSTY INTO SUNDAY EVENING.
THERE IS THE POTENTIAL FOR ISOLATED STRONGER WIND GUSTS TO SURFACE
DURING THE MORNING HOURS...ESPECIALLY OVER THE EASTERN HALF OF
THE VALLEY.

WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL
SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING
HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE
STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING
DURING THIS WINDIER PERIOD.

$$

CAZ015-064-066-151400-
/O.EXT.KSTO.WI.Y.0002.090215T1100Z-090215T2000Z/
NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
853 PM PST SAT FEB 14 2009

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 12 PM PST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 12 PM PST SUNDAY.

A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN
CALIFORNIA TONIGHT INTO SUNDAY BRINGING STRONG WIND AND PERIODS
OF MODERATE TO HEAVY RAINFALL IN THE LOWER ELEVATIONS. SOUTHEAST
TO SOUTH WIND WILL BE INCREASING DURING THE EVENING HOURS WITH
SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS 35 TO 50 MPH EXPECTED
LATE TONIGHT AND SUNDAY MORNING. THE WIND IS FORECAST TO DECREASE
SUNDAY AFTERNOON BUT REMAIN GUSTY INTO SUNDAY EVENING.

WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL
SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING
HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE
STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING
DURING THIS WINDIER PERIOD.

$$

BARUFFALDI
000 
WWUS76 KSTO 151130
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST SUN FEB 15 2009

CAZ016>019-067-160000-
/O.EXT.KSTO.WI.Y.0002.000000T0000Z-090216T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
330 AM PST SUN FEB 15 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...DELTA...NORTHERN
SAN JOAQUIN VALLEY AND MOTHERLODE.

A STRONG PACIFIC FRONTAL SYSTEM MOVING THROUGH NORTHERN CALIFORNIA
HAS BROUGHT STRONG SOUTHERLY WINDS TO THE REGION. SOUTHERLY WINDS
OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE TODAY AS THE
COLD FRONT MOVES SLOWLY EASTWARD ACROSS THE AREA. WINDS ARE
EXPECTED TO DECREASE BY LATE THIS AFTERNOON...BUT MAY INCREASE
AGAIN LATER TONIGHT.

MOTORISTS ARE ADVISED TO EXERCISE CAUTION AND ALLOW EXTRA TIME TO
REACH YOUR DESTINATION.

$$

CAZ015-064-066-152000-
/O.CON.KSTO.WI.Y.0002.000000T0000Z-090215T2000Z/
NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
330 AM PST SUN FEB 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE
NORTHERN SACRAMENTO VALLEY AND ADJACENT SIERRA NEVADA FOOTHILLS...
AND FOR SOUTHERN LAKE COUNTY.

A STRONG PACIFIC FRONTAL SYSTEM MOVING THROUGH NORTHERN CALIFORNIA
HAS BROUGHT STRONG SOUTHERLY WINDS TO THE REGION. SOUTHERLY WINDS
OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THIS MORNING
AS THE COLD FRONT MOVES SLOWLY EASTWARD ACROSS THE AREA. WINDS
ARE EXPECTED TO DECREASE THIS AFTERNOON...BUT MAY INCREASE AGAIN
LATER TONIGHT.

MOTORISTS ARE ADVISED TO EXERCISE CAUTION AND ALLOW EXTRA TIME TO
REACH YOUR DESTINATION.

$$
000 
WWUS76 KSTO 151955
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1155 AM PST SUN FEB 15 2009

CAZ015-064-066-152100-
/O.EXP.KSTO.WI.Y.0002.000000T0000Z-090215T2000Z/
NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
1155 AM PST SUN FEB 15 2009

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

WIND SPEEDS ARE MAINLY BELOW CRITERIA AND THUS THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT NOON. BREEZY CONDITIONS HOWEVER WILL
CONTINUE THIS AFTERNOON INTO EVENING WITH SOUTH TO SOUTHEAST WIND
OF 15 TO 25 MPH WITH LOCAL GUSTS 30 TO 40 MPH.



$$

CAZ016>019-067-160000-
/O.CON.KSTO.WI.Y.0002.000000T0000Z-090216T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
1155 AM PST SUN FEB 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A STRONG PACIFIC FRONTAL SYSTEM WILL CONTINUE TO BRING WINDY
CONDITIONS TO INTERIOR NORTHERN CALIFORNIA THROUGH THE AFTERNOON.
SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH GUSTS 40 TO 55 MPH WILL
CONTINUE.

WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL
SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING
HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE
STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING
DURING THIS WINDIER PERIOD.

WINDS ARE EXPECTED TO DECREASE THIS EVENING BUT COULD INCREASE
AGAIN LATE TONIGHT INTO MONDAY MORNING AS ANOTHER STRONG PACIFIC
FRONT MOVES INLAND.

$$
000 
WWUS76 KSTO 152327
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
327 PM PST SUN FEB 15 2009

CAZ067-160030-
/O.CAN.KSTO.WI.Y.0002.000000T0000Z-090216T0000Z/
MOTHERLODE-
327 PM PST SUN FEB 15 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY AS A WINTER WEATHER ADVISORY HAS NOW BEEN ISSUED FOR THIS
AREA. SEE WWUS46 KSTO - WSWSTO FOR ADDITIONAL INFORMATION.


$$

CAZ016>019-161330-
/O.EXT.KSTO.WI.Y.0002.000000T0000Z-090216T1800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
327 PM PST SUN FEB 15 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY...

A STRONG PACIFIC FRONTAL SYSTEM WILL CONTINUE TO BRING WINDY
CONDITIONS TO INTERIOR NORTHERN CALIFORNIA. WINDS WILL DECREASE
SLIGHTLY THIS EVENING BUT ARE EXPECTED TO STRENGTHEN AGAIN LATE
TONIGHT. SOUTH TO SOUTHEAST WIND OF 20 TO 30 MPH WITH GUSTS 40 TO
50 MPH WILL BE POSSIBLE OVERNIGHT INTO MONDAY MORNING.

WINDS OF THIS SPEED CAN BLOW LIGHTER OBJECTS AWAY IF NOT SECURED.
IN ADDITION...STRONG WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES.

WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA IN MOST
AREAS BY LATE MONDAY MORNING.

$$
000 
WWUS76 KSTO 160505
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
905 PM PST SUN FEB 15 2009

CAZ016>019-162000-
/O.EXT.KSTO.WI.Y.0002.000000T0000Z-090216T2000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
905 PM PST SUN FEB 15 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST MONDAY FOR THE
CENTRAL AND SOUTHERN SACRAMENTO VALLEY INCLUDING THE DELTA REGION
ALONG WITH THE NORTHERN SAN JOAQUIN VALLEY. WINDS IN THE ADVISORY
AREA WILL BE LIGHT THIS EVENING BUT BUILD IN THE EARLY MORNING
HOURS ON MONDAY AS A COLD FRONT APPROACHES INTERIOR CALIFORNIA. EXPECT
ENHANCED SOUTHERLY FLOW TO BEGIN NEAR 4 AM CONTINUING THROUGH LATE
MORNING. SUSTAINED VALLEY WINDS LIKELY TO RANGE 15 TO 25 MPH WITH
WIND GUSTS POSSIBLE BETWEEN 30 TO 40 MPH. 

WINDS OF THIS SPEED CAN BLOW LIGHTER OBJECTS AWAY IF NOT SECURED.
IN ADDITION...STRONG WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES.

WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA IN MOST
AREAS BY NOON ON MONDAY.

$$
000 
WWUS76 KSTO 160618 CCA
NPWSTO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1017 PM PST SUN FEB 15 2009

CAZ016>019-162000-
/O.COR.KSTO.WI.Y.0002.000000T0000Z-090216T2000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
1017 PM PST SUN FEB 15 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST MONDAY FOR THE
CENTRAL AND SOUTHERN SACRAMENTO VALLEY INCLUDING THE DELTA REGION
ALONG WITH THE NORTHERN SAN JOAQUIN VALLEY. WINDS IN THE ADVISORY
AREA WILL BE LIGHT THIS EVENING BUT BUILD IN THE EARLY MORNING
HOURS ON MONDAY AS A COLD FRONT APPROACHES INTERIOR CALIFORNIA. EXPECT
ENHANCED SOUTHERLY FLOW TO BEGIN NEAR 4 AM CONTINUING THROUGH LATE
MORNING. SUSTAINED VALLEY WINDS LIKELY TO RANGE 15 TO 30 MPH WITH
WIND GUSTS POSSIBLE BETWEEN 30 TO 40 MPH.

WINDS OF THIS SPEED CAN BLOW LIGHTER OBJECTS AWAY IF NOT SECURED.
IN ADDITION...STRONG WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES.

WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA IN MOST
AREAS BY NOON ON MONDAY.

$$
000 
WWUS76 KSTO 160813
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1213 AM PST MON FEB 16 2009

CAZ016>019-160915-
/O.CAN.KSTO.WI.Y.0002.000000T0000Z-090216T2000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
1213 AM PST MON FEB 16 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...DELTA
AND NORTHERN SAN JOAQUIN VALLEY.

WINDS HAVE DECREASED ACROSS THE REGION AND ARE BELOW WIND ADVISORY
CRITERIA. SOUTHERLY WINDS MAY INCREASE ONCE AGAIN MONDAY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 9:00 PM PST, 7 hours 1 minute earlier.

Area forecast discussion, Feb 13, 9:00 PM PST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PST FRI FEB 13 2009

.DISCUSSION...
COLD UPPER LOW NOW CENTERED OFF THE OREGON/CALFORNIA COAST AND
EXPECTED TO LIFT TO THE NORTHEAST DURING THE NIGHT. SHORTWAVES
ROTATING AROUND THE BOTTOM OF THE LOW GENERATING LINES OF SHOWERS
ACROSS THE FORECAST AREA THIS EVENING. MAIN AREAS OF PRECIP ARE NOW
OVER THE SIERRA WHERE OROGRAPHICS ARE GENERATING MODERATE SNOWFALL
AND CLOSER TO THE LOW CENTER OVER NORTHWEST CALIFORNIA. OVER THE
REDDING AREA...ONE SHORTWAVE COMBINED WITH CONVERGENCE OF THE
NORTHERN SACRAMENTO VALLEY PRODUCE A LINE OF SMALL THUNDERSTORMS
THAT PRODUCED ENOUGH HAIL TO COVER THE GROUND. SNOW LEVELS OVER THE
SIERRA FOOTHILLS PER SPOTTER REPORTS ARE AROUND 1800 FEET AND 00Z
NAM COOLS AIRMASS JUST A BIT TONIGHT SO CURRENT FORECASTS OF 1500
FEET LOOK OKAY FOR NOW. CURRENT SNOW ADVISORIES EXTEND INTO THE
EARLY MORNING HOURS AND WITH PRECIP STILL FALLING...NO PLANS TO TAKE
THEM DOWN AT THIS TIME. AS UPPER LOW SHIFTS NORTHWARD...GFS AND NAM
BOTH SLIDE SHORTWAVE RIDGING OVER NORCAL ON SATURDAY. FLAT RIDGING
WILL LIKELY BRING AT LEAST A BREAK IN PRECIP OVER THE CENTRAL VALLEY
AND DELTA BUT PLENTIFUL MOISTURE AND MODERATE OROGRAPHICS AT THE 700
MB LEVEL WILL KEEP SHOWERS GOING OVER THE HIGHER ELEVATIONS.
STILL...SUBSIDENCE UNDER RIDGE SHOULD LIMIT PRECIP TO FAIRLY LOW
AMOUNTS EVEN OVER THE HIGHEST ELEVATIONS.

ATTENTION THEN TURNS TO SYSTEM NOW CROSSING 140 WEST. THIS SYSTEM IS
FORECAST TO DIG INTO THE CURRENT OFFSHORE LOW WITH FRONT EXPECTED TO
PUSH INTO THE NORCAL COAST BY EARLY SUNDAY MORNING. 00Z GFS IN
FAIRLY GOOD AGREEMENT WITH 18Z RUN ON TIMING OF THIS SYSTEM. IN
ADDITION TO GOOD DYNAMICS AND MODERATE PRECIPITATION...MODELS HAVE
BEEN VERY CONSISTENT IN GENERATING A STRONG SOUTHEAST SURFACE
GRADIENT ACROSS THE NORTH STATE. GFS AND NAM BOTH PUT ABOUT A 14MB
GRADIENT FROM RENO TO THE NORCAL COAST AT 12Z SUNDAY. 925 MB WINDS
INDICATED BY BOTH MODELS TO EXCEED 50 MPH. THEREFORE...IT IS FAIRLY
LIKELY WIND ADVISORY CRITERIA WILL BE MET AT THE LOWER ELEVATIONS. A
SPECIAL WEATHER STATEMENT IS CURRENTLY IN PLACE AND COVERS THIS
SITUATION.  MEANWHILE ANOTHER ROUND OF HEAVY SNOW IS IN STORE FOR
THE HIGHER ELEVATIONS. FRONT IS EXPECTED TO HANG OVER THE FORECAST
AREA THROUGH SUNDAY AND INTO MONDAY AS ANOTHER SHORTWAVE TROUGH DIGS
AROUND THE BOTTOM OF THE MAIN LOW AND INTO CENTRAL CALIFORNIA ON
MONDAY AFTERNOON. CONTINUATION OF SOUTHERLY FLOW WILL KEEP SNOW
LEVELS A LITTLE HIGHER THAN PREVIOUS SYSTEMS OVER THE LAST COUPLE OF
DAYS SO SNOW SHOULD REMAIN MAINLY ABOVE THE FOOTHILL LEVEL.  ONE
THING THIS SYSTEM DOES NOT HAVE GOING FOR IT IS A SIGNIFICANT
SUBTROPICAL MOISTURE TAP. THEREFORE...ALTHOUGH IT WILL BE A GOOD
PRECIP PRODUCER...WIDESPREAD FLOODING SHOULD NOT BE AN ISSUE WITH
GFS BUFKIT PREDICTING AROUND 2 INCHES BETWEEN SUNDAY MORNING AND
MONDAY NIGHT WITH 3 TO 4 INCHES IN THE SIERRA. OROGRAPHICS WILL
LIKELY CONTRIBUTE TO HIGHER TOTALS OVER THE NORTHERN MOUNTAINS.

UPPER LOW IS FORECAST BY MID RANGE MODELS TO SHIFT INLAND ON TUESDAY
KEEPING SHOWERS GOING OVER THE CWA. MAY SEE ANOTHER BRIEF BREAK IN
WET PATTERN AROUND THE MIDDLE OF NEXT WEEK WITH ECMWF AND GFS BOTH
INDICATING RIDGING OVER THE AREA ALTHOUGH OVERRUNNING PRECIP WILL
NOT BE OUT OF THE QUESTION. 00Z GFS NOW SHOWS A MORE EXTENDED DRYING
PERIOD WITH RIDGING REMAINING OVER THE WESTERN U.S. THROUGH THE END
OF NEXT WEEK. THIS IS A NEW SOLUTION COMPARED TO PREVIOUS RUNS AND
ECMWF WHICH PLACE RIDGE FARTHER EAST AND NEXT OFFSHORE LOW CLOSER TO
THE COAST FOR A WETTER PATTERN. SMITH

&&

.AVIATION...UPPER LEVEL LOW WILL MOVE INLAND ALONG THE OREGON AND
CALIFORNIA BORDER TONIGHT...CONTINUING THE THREAT OF SHOWERS AND
GUSTS UP TO 35 KNOTS ACROSS NORTHERN CALIFORNIA THROUGH THE NIGHT.
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THROUGH 06Z...WITH HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS POSSIBLE.  SNOW LEVELS WILL ALSO
LOWER TO AROUND 1000 FEET OVER THE NORTHERN MOUNTAINS AND 1500 FEET
FURTHER SOUTH.  THEREFORE...EXPECT LIFR CONDITIONS IN THE
SURROUNDING MOUNTAINS AND FOOTHILLS.  ELSEWHERE...EXPECT GENERAL VFR
AND MVFR CEILINGS...WITH AREAS OF IFR CONDITIONS POSSIBLE THROUGH
TOMORROW MORNING.  LINGERING SHOWERS WILL CONTINUE INTO
TOMORROW...MAINLY OVER THE MOUNTAINS...AND MAY SEE A FEW BREAKS IN
THE CLOUDS WHILE IN BETWEEN SYSTEMS.  STRONGER WINDS ARE EXPECTED
SATURDAY NIGHT INTO SUNDAY...WITH GUSTS UP TO 45 MPH IN THE VALLEY
AND TO 60 MPH IN THE MOUNTAINS...AS A STRONGER LOW APPROACHES THE
COAST.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 AM PST SATURDAY FOR
MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN
SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING
FOR WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY NIGHT FOR WEST
SLOPE NORTHERN SIERRA NEVADA.

WINTER WEATHER ADVISORY UNTIL 2 AM PST SATURDAY FOR BURNEY BASIN /
EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO
NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING
FOR BURNEY BASIN / EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN
SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA /
NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Feb 13, 7:00 AM PST, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST FRI FEB 13 2009

CAZ013>019-063-064-066>069-141500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST FRI FEB 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A COLD FRONT WILL BE MOVING RAPIDLY ACROSS THE AREA THIS MORNING
WITH RAIN AND SNOW OVER AREAS MAINLY EAST OF INTERSTATE 5. SNOW
LEVELS WILL RANGE FROM 2000 TO 2500 FEET OVER THE SIERRA NEVADA
WHERE SEVERAL INCHES OF SNOW ARE EXPECTED AROUND 3000 FEET...AND UP
TO 10 INCHES OVER THE HIGHER ELEVATIONS. GUSTY SOUTH WINDS FROM 20
TO 30 MPH WILL ACCOMPANY THE COLD FRONT.

A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA THIS
AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TO
DEVELOP FROM WEST TO EAST WITH THE POSSIBILITY OF THUNDERSTORMS IN
THE CENTRAL VALLEY AND SIERRA NEVADA FOOTHILLS.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A MORE POWERFUL STORM MAY IMPACT THE REGION LATE SATURDAY AND
SUNDAY. THIS STORM HAS THE POTENTIAL TO BRING MUCH MORE SNOW AND
VERY STRONG WINDS TO THE REGION THIS HOLIDAY WEEKEND. IT COULD FORCE
THE CLOSURE OF MAJOR HIGHWAYS SUCH AS INTERSTATE 80 AND HIGHWAY 50.
AS THIS IS A HOLIDAY WEEKEND...BE SURE TO MONITOR THE LATEST
NATIONAL WEATHER SERVICE FORECASTS ON THIS POTENTIALLY DANGEROUS
STORM.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:46 PM PSTWinter Storm WarningSTO4 days

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.